Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 154, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2015, 1:27 PM CDT for Simpson County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 1:27 PM CDT (18:27 UTC)
- Expired
- May 27, 2015, 1:59 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:43 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
560
WUUS54 KJAN 271827
SVRJAN
MSC127-271915-
/O.NEW.KJAN.SV.W.0154.150527T1827Z-150527T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 215 PM CDT
* AT 127 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHIVERS...OR
NEAR PINOLA...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SHIVERS AROUND 130 PM CDT.
UNION AROUND 145 PM CDT.
PINOLA AROUND 150 PM CDT.
HARRISVILLE AROUND 205 PM CDT.
MENDENHALL AROUND 210 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BRAXTON
AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3179 9011 3179 9012 3183 9013 3185 9015
3186 9013 3189 9014 3191 9017 3193 9017
3194 9019 3195 9019 3204 9024 3205 9023
3204 8979 3177 8982 3176 9011
TIME...MOT...LOC 1827Z 185DEG 16KT 3178 8999
HAIL...<.75IN
WIND...60MPH
$$
AEG1 follow-up statement
775
WWUS54 KJAN 271859
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT WED MAY 27 2015
MSC127-271909-
/O.CAN.KJAN.SV.W.0154.000000T0000Z-150527T1915Z/
SIMPSON MS-
159 PM CDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL MISSISSIPPI.
LAT...LON 3179 9011 3179 9012 3183 9013 3185 9015
3186 9013 3189 9014 3191 9017 3193 9017
3194 9019 3195 9019 3204 9024 3205 9023
3204 8979 3177 8982 3176 9011
TIME...MOT...LOC 1823Z 185DEG 16KT 3192 8998
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:30 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 27, 10:30 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT WED MAY 27 2015 .UPDATE...MORNING MCS MOVING ACROSS MY LOUISIANA PARISHES IS SLOWLY WEAKENING AND DIMINISHING IN COVERAGE. ANOTHER CLUSTER OF STORMS HAS DEVELOPED ACROSS SOUTHEAST ARKANSAS AND HAS BEEN PRODUCING A FAIR AMOUNT OF FLOODING IN CHICOT COUNTY. ADDITIONAL STORMS HAVE DEVELOPED FURTHER NORTH INTO NORTHERN MISSISSIPPI. THIS MORNING MCS WILL HAVE SOME INFLUENCE IN HOW THIS AFTERNOON EVOLVES BUT I FEEL THAT THE CURRENT SCENARIO AS PRESENTED BY THE HRRR SHOWS IT FAIRLY WELL. THIS MCS WILL CONTINUE TO DIMINISH AND MOVE EAST/SOUTHEAST. IT SHOULD LAY OUT SOME KIND OF OUTFLOW BOUNDARY THAT WILL HELP INITIATE STORMS THIS AFTERNOON FURTHER EAST IN AN AIRMASS THAT HAS LARELY BEEN UNTAPPED BY THIS MORNING CONVECTION. THIS AREA...MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR...WILL HAVE HAD SUFFICIENT TIME TO HEAT UP AS READINGS IN THAT AREA ARE ALREADY APPROACHING 80 DEGREES. MORNING SOUNDING/MICROBURST ANALYSIS INDICATED A RATHER UNSTABLE AIRMASS THAT THESE STORMS WILL BE ABLE TO TAP INTO WITH VERTICAL TOTALS AROUND 28-29C...ROUGHLY 3000-4000 J/KG OF SBCAPE AND LIFTED INDICES AROUND -8 TO -9 AMONG OTHER PARAMETERS. THIS GAVE A LIKELY CHANCE FOR MICROBURSTS THIS AFTERNOON OFF OF LOCAL MICROBURST CHECKLIST. HAVE UPGRADED OUR HAZARD GRAPHICS/HWO FOR THIS AFTERNOON ESPECIALLY IN EASTERN MISSISSIPPI TO AN ELEVATED RISK. THIS IS WHERE THE BEST CONVECTION/SEVERE RISK WILL BE WITH HAIL UP TO GOLFBALLS AND WIND GUSTS TO 60MPH WILL BE POSSIBLE. GIVEN RECENT RAINFALL...LOCALLY HEAVY RAIN/LOCALIZED FLOODING WILL ALSO BE A CONCERN WITH ANY STORM THAT MOVES SLOWLY OR CONTINUES TO MOVE OVER THE SAME AREA. TO THE WEST OF I-55...EXPECT THAT MORNING CONVECTION WILL HAVE STABILIZED THAT AREA FOR THE REST OF THE DAY. TEMPERATURES WILL BE TRICKY TODAY AS THE WEST WILL EVENTUALLY DRY OUT AND WARM UP LATER THIS AFTERNOON WHILE THE EAST SHOULD CONTINUE TO WARM UP BEFORE CONVECTION AFFECTS TEMPERATURES THERE. /28/ && .AVIATION...LOOK FOR MVFR CIGS THIS MID MORNING WITH A TRANSITION TO A MVFR/VFR COMBO INTO AFTERNOON. THE MAIN FOCUS WILL BE TIMING TSRA AND RESTRICTIONS ASSOCIATED WITH THAT. THE ONE THING WHERE CONFIDENCE EXISTS IS THAT THERE SHOULD BE A STEADY PUSH FROM THE WEST TO GET RAIN/STORMS OUT OF THE AREA THROUGH THE AFTERNOON. MUCH OF THE EVENING SHOULD BE QUIET AND WITH VFR CONDITIONS. AFTER 07- 09Z...THERE COULD BE SOME VIS/CIG ISSUES WITH MVFR/IFR CONDITIONS DEVELOPING. /CME/ && .PREV DISCUSSION... /ISSUED 840 AM CDT WED MAY 27 2015/ UPDATE...QUICK UPDATE TO ADJUST POPS AND WEATHER GRIDS TO MATCH THE CURRENT TRENDS OF THE STORM COMPLEX COMING INTO THE W/SW. ADDITIONAL ADJUSTMENTS WERE MADE TO POPS FOR THE REST OF THE DAY TO SHOW THE EASTWARD PROGRESSION AND LACK OF PRECIP POTENTIAL IN THE W LATER. HOURLY TEMPS WERE ADJUSTED AS WELL TO BETTER MATCH TRENDS. AN UPDATE TO THE HAZARD GRAPHICS WILL BE FORTH COMING AFTER SOME ANALYSIS AND LATEST THINKING IS THE MAIN RISK WILL BE FOR THE E HALF BETWEEN THE MIDDAY AND AFTERNOON HOURS. 12Z JAN RAOB IS QUITE UNSTABLE AND THE E COULD SEE SOME NASTY STORMS. LOOK FOR ANOTHER UPDATE WITH MORE SPECIFICS A BIT LATER IN THE MORNING. /CME/ PREV DISCUSSION... /ISSUED 358 AM CDT WED MAY 27 2015/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...LATEST VAPOR AND IR IMAGERY SHOWED THE MAIN UPPER BROAD TROUGH CENTERED OVER THE PLAINS WITH MEAN UPPER RIDGING NOTED ACROSS THE EASTERN SEABOARD. THE SHORTWAVE THAT WILL AFFECT THE REGION WAS MOVING THROUGH CENTRAL TEXAS...WHICH WAS ASSOCIATED WITH AN MCS OVER THAT AREA. A SERIES OF SHORTWAVES WAS ROTATING ACROSS THE BASE OF THE UPPER TROUGH FROM THE SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY. SURFACE AND UPPER AIR ANALYSIS CONTINUED TO PICK UP DEEP GULF MOISTURE TRANSPORT WITH PWATS AROUND 1.6 TO 1.7 INCHES. MODEL AND 00Z SNDGS WERE CONTINUING TO SHOW SOME IMPRESSIVE FLOW INT THE MID TO UPPER LEVELS FOR LATE MAY ESP WEST OF THE REGION. FOR TODAY...HIRES AND SHORT RANGE MODELS SHOWS THAT THE MCS OVER TEXAS WILL PUSH INTO THE REGION FOR THIS AFTERNOON AND MERGE WITH SOME SEA BREEZE CONVECTION. THIS WILL PROVIDE SOME GOOD CONVECTIVE COVERAGE FOR THE REGION FOR THIS AFTERNOON THROUGH THIS EVENING. MODELS SHOWS GOOD LAPSE RATES OF AROUND 7C WITH DEEP LAYER SHEAR(0-6 KM)OF 25 TO 30 KNOTS AS WELL AS 0-3 KM SHEAR OF 15 TO 25 KNOTS. THE SHORT RANGE MODELS TRIES TO OVERDO THE SBCAPES OF 4-5KFT AND SHOWALTERS INDEX OF -5 TO -6 WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S. IT WILL PROBABLY MORE LIKE 2-3KFT AND SHOWALTERS OF -1 TO -3 WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...WHICH IS VERIFIED BY MODEL SNDGS. SO WITH THIS IN MIND SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS THE WHOLE CWA. SO WILL KEEP THE LIMITED RISK GRAPHIC GOING WITH THE PRIMARY RISKS OF DAMAGING WINDS AND QUARTER SIZED HAIL FOR THIS AFTERNOON THROUGH THIS EVENING. AS WE GO INTO THURSDAY AND THURSDAY NIGHT. MODELS SHOWS LESS INSTABILITY AND WEAKER LAPSE RATES FOR MORE OF A DIURNAL MODE FOR MAINLY AFTERNOON AND EARLY EVENING CONVECTION. THE SFC RIDGE FROM THE ATLANTIC COAST TO THE CWA WILL HELP TO WARM TEMPS A BIT FOR THURSDAY. /17/ LONG TERM...FRIDAY THROUGH WEDNESDAY...FRIDAY MORNING SURFACE HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COAST WILL BE RIDGING BACK TO THE SOUTHWEST ACROSS THE GULF COAST STATES. THIS WILL RESULT IN A SOUTHEAST TO SOUTH FLOW AND HELP MAINTAIN A MOIST AIR MASS OVER OUR CWA WITH PWATS AROUND AN INCH AND THREE QUARTERS AND DEW POINTS AROUND 70F THROUGH THE WEEKEND. A MID LEVEL RIDGE WILL INITIALLY EXTEND FROM THE WESTERN GULF NORTHEAST ACROSS THE SOUTHEAST STATES FRIDAY BUT THIS RIDGE WILL WEAKEN AS A SHORTWAVE TROUGH MOVES EAST OVER OUR REGION DURING THE WEEKEND. MODELS HAVE BACKED OFF DEVELOPING A PROGRESSIVE CLOSED LOW TO OUR NORTH SATURDAY AND INSTEAD SUGGEST A WEAK CLOSED LOW DEVELOPING OVER OUR CWA BY MONDAY AND THEN DRIFT THIS LOW TO THE SOUTH THROUGH WEDNESDAY. ISOLATED TO SCATTERED CONVECTION IS EXPECTED FRIDAY WITH A LITTLE GREATER COVERAGE DURING THE WEEKEND AS THE UPPER TROUGH MOVES OVER THE REGION. A WEAK FRONTAL BOUNDARY IS EXPECTED TO DROP INTO THE NORTHERN PORTIONS OF OUR CWA SATURDAY NIGHT INTO SUNDAY MORNING BEFORE STALLING AND DISSIPATING DURING THE DAY SUNDAY. A MOIST AIR MASS WILL REMAIN OVER THE CWA THROUGH WEDNESDAY AND THE WEAK SURFACE LOW WILL HELP DEVELOP AT LEAST ISOLATED DIURNALLY DRIVEN CONVECTION EACH DAY. ABOVE NORMAL MORNING LOWS ARE EXPECTED THROUGH THE LONG TERM BUT AFTERNOON HIGHS SHOULD BE NEAR NORMAL. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 86 68 85 68 / 77 32 47 20 MERIDIAN 85 67 85 67 / 81 35 48 20 VICKSBURG 87 69 86 69 / 99 34 47 20 HATTIESBURG 86 69 87 69 / 80 35 53 20 NATCHEZ 87 69 85 70 / 99 36 51 20 GREENVILLE 86 69 85 70 / 99 33 42 20 GREENWOOD 85 69 85 69 / 72 32 46 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/CME/22/17
Hazardous weather outlook, May 27, 10:10 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1010 AM CDT WED MAY 27 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047- 053-059>061-281515- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 1010 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ029>033-037>039-044>046-050>052-056>058-065-066-073-074-281515- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- COVINGTON-JONES-LAMAR-FORREST- 1010 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...NOON TO 6 PM FLOODING THREAT...LIMITED TIMING...AFTERNOON A MORE ORGANIZED ROUND OF THUNDERSTORMS IS EXPECTED TODAY ACROSS THE EAST WITH DAMAGING WINDS TO 60 MPH AND HAIL UP TO GOLF BALL SIZE THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THIS ACTIVITY WILL MAINLY OCCUR BETWEEN NOON AND 6 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. MSZ025>028-035-036-042-043-048-049-054-055-062>064-072-281515- LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-YAZOO-MADISON- HINDS-RANKIN-COPIAH-SIMPSON-LINCOLN-LAWRENCE-JEFFERSON DAVIS- MARION- 1010 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...EARLY AFTERNOON FLOODING THREAT...LIMITED TIMING...EARLY AFTERNOON SOME STRONG AND SEVERE STORMS ARE POSSIBLE AROUND THE EARLY AFTERNOON TODAY WITH DAMAGING WINDS AND HAIL UP TO GOLF BALL SIZE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 27, 11:47 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1147 AM CDT WED MAY 27 2015
MSZ019-025-026-271715-
LEFLORE MS-GRENADA MS-SUNFLOWER MS-
1147 AM CDT WED MAY 27 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUNFLOWER...WEST
CENTRAL GRENADA AND NORTHWESTERN LEFLORE COUNTIES UNTIL 1215 PM
CDT...
AT 1146 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLAINE TO SUNNYSIDE TO
NEAR HOLCOMB...AND MOVING NORTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3399 9045 3381 9045 3381 9019 3379 9016
3381 9014 3382 8994 3378 8994 3374 9014
3379 9014 3378 9017 3376 9024 3373 9025
3376 9025 3375 9027 3374 9031 3370 9031
3359 9063 3399 9066
TIME...MOT...LOC 1646Z 176DEG 49KT 3363 9056 3372 9029 3378 9003
AEGSpecial weather statement, May 27, 11:52 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1152 AM CDT WED MAY 27 2015
MSZ062-063-072-271730-
LAWRENCE MS-LINCOLN MS-MARION MS-
1152 AM CDT WED MAY 27 2015
...STRONG THUNDERSTORMS WILL AFFECT WESTERN MARION...LINCOLN AND
LAWRENCE COUNTIES BY 1230 PM CDT...
AT 1151 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VAUGHN TO NEAR MAGNOLIA TO
NEAR WILMER LOUISIANA...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROOKHAVEN...KOKOMO...HOLLY SPRINGS...MONTICELLO...ENTERPRISE...BOGUE
CHITTO...LOYD STAR...WANILLA...JAYESS...WEST LINCOLN...SONTAG...
TOPEKA...VAUGHN...ROBINWOOD...TILTON...CASEYVILLE...OMA...RUTH AND
EAST LINCOLN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3101 8984 3107 8985 3108 8992 3113 8994
3113 9001 3117 9001 3118 9003 3134 9004
3135 9057 3152 9063 3161 9063 3161 9067
3167 9069 3170 9043 3169 9038 3173 9013
3116 8990 3101 8980 3100 8980 3100 8984
TIME...MOT...LOC 1651Z 266DEG 25KT 3157 9059 3113 9040 3094 9028 3077
9032
AEGLocal storm report, May 27, 12:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM FLASH FLOOD DERMOTT 33.53N 91.44W
05/27/2015 CHICOT AR EMERGENCY MNGR
ONE HOUSE HAD 6 TO 8 INCHES OF WATER IN IT. ALL PUBLIC
ROADS IN THE CITY WERE FLOODED AND ABOUT HALF OF THEM HAD
6 INCHES TO 2 FEET OF WATER OVER THEM. FLOODING IS STILL
ONGOING IN DERMOTT. THE BIG BAYOU LOCATED NEAR THE
INTERSECTION OF HIGHWAYS 165 AND 35 IS AT CAPACITY. ABOUT
70 PERCENT OF THE COUNTY ROADS IN CHICOT COUNTY ARE
FLOODED. LOCALIZED FLOODING IN EUDORA.
&&
JCULINSpecial weather statement, May 27, 1:03 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT WED MAY 27 2015
MSZ063>066-072>074-271845-
FORREST MS-COVINGTON MS-LAWRENCE MS-LAMAR MS-JONES MS-
JEFFERSON DAVIS MS-MARION MS-
103 PM CDT WED MAY 27 2015
...STRONG THUNDERSTORMS WILL AFFECT MARION...COVINGTON...FORREST...
JEFFERSON DAVIS...WESTERN JONES...LAMAR AND NORTHEASTERN LAWRENCE
COUNTIES UNTIL 145 PM CDT...
AT 102 PM CDT...METEOROLOGISTS WERE MONITORING SCATTERED STRONG
THUNDERSTORMS DEVELOPING ACROSS THIS REGION...MOVING NORTHEAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN MISSISSIPPI.
LAT...LON 3091 8934 3100 8934 3101 8935 3101 8942
3098 8943 3098 8947 3100 8948 3100 8950
3101 8950 3101 8955 3100 8955 3100 8984
3107 8984 3107 8990 3174 9002 3180 8911
3143 8912 3143 8914 3091 8914
TIME...MOT...LOC 1802Z 217DEG 20KT 3135 8954
AEGSpecial weather statement, May 27, 1:15 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT WED MAY 27 2015
MSZ049-055-271845-
SIMPSON MS-RANKIN MS-
115 PM CDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RANKIN AND
NORTHWESTERN SIMPSON COUNTIES UNTIL 145 PM CDT...
AT 114 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HARRISVILLE...OR 8 MILES SOUTHWEST OF STAR...MOVING NORTHEAST AT
30 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STAR AND PINEY WOODS AROUND 130 PM CDT.
FLORENCE AROUND 135 PM CDT.
MONTEREY AROUND 140 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRAXTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CENTRAL MISSISSIPPI.
LAT...LON 3188 9010 3201 9022 3202 9022 3202 9023
3222 9010 3211 8982
TIME...MOT...LOC 1814Z 216DEG 26KT 3200 9013
AEGLocal storm report, May 27, 1:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
05/27/2015 LAWRENCE MS LAW ENFORCEMENT
A COUPLE TREES DOWN BLOCKING ROADS WITH PHONE LINES DOWN
AS WELL.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:18 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 27 min |
| May 27, 11:47 AM CDT | Special Weather Statement | JAN | Sunflower | 28 min |
| May 27, 11:52 AM CDT | Special Weather Statement | JAN | Lawrence, Lincoln | 38 min |
| May 27, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 45 min |
| May 27, 12:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 21 min |
| May 27, 1:03 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 42 min |
| May 27, 1:15 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| May 27, 1:32 PM CDT | Special Weather Statement | JAN | Winston | 43 min |
| May 27, 1:43 PM CDT | Special Weather Statement | JAN | Jones | 32 min |
| May 27, 2:06 PM CDT | Special Weather Statement | JAN | Oktibbeha | 39 min |
| May 27, 2:07 PM CDT | Special Weather Statement | JAN | Smith | 23 min |
| May 27, 2:31 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| May 27, 2:33 PM CDT | Special Weather Statement | JAN | Webster | 27 min |
| May 27, 2:38 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
| May 27, 2:57 PM CDT | Special Weather Statement | JAN | Oktibbeha | 33 min |
| May 27, 2:58 PM CDT | Special Weather Statement | JAN | Choctaw | 32 min |
| May 27, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 39 min |
| May 27, 3:23 PM CDT | Special Weather Statement | JAN | Holmes | 37 min |
| May 27, 3:27 PM CDT | Special Weather Statement | JAN | Lauderdale | 33 min |
| May 27, 3:33 PM CDT | Special Weather Statement | JAN | Lowndes | 27 min |
| May 27, 3:38 PM CDT | Special Weather Statement | JAN | Neshoba | 37 min |
| May 27, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 42 min |
| May 27, 4:18 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.